It is currently Thu Aug 17, 2017 3:44 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 11 posts ] 
Author Message
 Post subject: Suboxone Taper
PostPosted: Mon May 06, 2013 9:04 pm 
Offline
New Poster
New Poster
User avatar

Joined: Mon May 06, 2013 8:57 pm
Posts: 1
I have been on Suboxone 8mg 3 times a day for three years now and would like to taper down until I am at a low dose, what is the best way to taper off???


Top
 Profile  
 
 Post subject:
PostPosted: Mon May 06, 2013 10:48 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hey jemill65,

Welcome to the forum!!!

At the dose you're on, most all of the opiate receptors in your brain are saturated 24/7. You could probably go pretty quickly down to 16mg and still have most of the opiate recpetors in your brain saturated. You may even be able to hit 12mg or 8mg and still have a lot of the opiate receptors filled?

If I were you, I'd try 16mg. Stay there for a week or so and see how you feel. If you feel good at 16mg, try 12mg next. If you feel good at 12mg after a week or 10 days, then drop to 8mg or so.

Once you drop to a dose where you start feeling wd symptoms, slow down and hold there until you "stabilize" on that dose. Once stabilized, start dropping your dose by about 25% until you get to about 4mg, then you'll probably need to start dropping your dose by closer to 10%.

These are just rough guidelines. If you stick around the forum and keep us up to date with your progress, there are several members here who have tapered and I'm sure they'd be willing to help you reach your goal comfortably.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
 Post subject:
PostPosted: Tue May 07, 2013 12:26 am 
Offline
Power Poster
Power Poster

Joined: Tue Apr 30, 2013 11:33 am
Posts: 80
Yea ^^ u can really cut alot of that dose out very quickly......I doubt u will feel any change until u get to 8 mg or less and like Romeo said slow down at that point......but for now go ahead and cut out all that excess drug your taking quickly u don't need nearly that much dope in u to be stable, ur not gunna feel a difference until around 8 milligrams....take a large dose of L-tyrosine in the morning and a large dose of 5-htp at night, take both with b-vitamins or they won't do anything....


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue May 07, 2013 1:44 pm 
Offline
One Month or More
One Month or More

Joined: Sat Apr 27, 2013 7:50 am
Posts: 33
Hey There Jemill!

Glad to have you with us! I have to agree with the boys! They really know there stuff!

@semperfi, When you say Large doses what do you actually mean? I take one of each of those vitamins.. Should I take more? I was just curious. So you take the Vit B with both them as well?


Top
 Profile  
 
 Post subject:
PostPosted: Tue May 07, 2013 2:17 pm 
Offline
Power Poster
Power Poster

Joined: Tue Apr 30, 2013 11:33 am
Posts: 80
I take 5 500mg caps of ltyrosine with a bcomplex cap on a empty stomach when i wake up this boosts seratonin and literally heals receptors I don't know exactly why but you need lots of b vitamins for these isolated aminos to do anything.....l-tyrosine gives me a burst of clean energy in the morning it really does combat fatuige.....I take 4 50 mg tabs of 5-htp right before bed with another b-complex this also boosts serotonin and the exes serotonin is then converted to melatonin.....taking the 5-htp gives you all the benefits of melatonin but it actually encourages you to make your own from the exes serotonin rather than depending on a melatonin supplement....it may seem the same but its not 5-htp builds up serotonin and dopamine over time so your producing your own melatonin at night and when you stop taking it you will still have the benefits for some time.....it's very dangerous to use these two isolated aminos with ssri a.d. meds it causes something called serotonin syndrome..... ....there is a treatment center in Florida that I wish I could go to all they do is detox sub patients they consider it to be by far the worst of the worst addiction to kick......all they do differently is that they are experts in isolated amino acid therapy and diet they say diet and isolated aminos are the key to healing your receptors.......


Top
 Profile  
 
 Post subject:
PostPosted: Tue May 07, 2013 2:32 pm 
Offline
One Month or More
One Month or More
User avatar

Joined: Mon Mar 07, 2011 7:25 am
Posts: 35
I agree with what the boys, excuse me, Men ;) , said above in regards to tapering. I started out on 8mg and stayed there for about a year and have gradually tapered down to 1mg painlessly. Other than feeling tired I havnt really experienced any withdrawl. I will say that I am eager to take my dose fairly soon after I wake up and I assume that's because my receptors aren't saturated at this low of a dose. But it really hasn't been bad at all. Good luck and keep us posted on how it goes!

_________________
Making the decision to have a child is momentous. It is to decide forever to have your heart go walking around outside your body. -Elizabeth Stone


Top
 Profile  
 
 Post subject: too soon?
PostPosted: Wed May 08, 2013 6:04 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Wed May 08, 2013 7:22 am
Posts: 16
I am six weeks in at 24 mg daily. Would it be too soon to start tapering the way you are suggesting J to do? I am planning on staying on suboxone lifelong. Is 24 too high of a long term dose? J do you feel 32 is too high for you and if so why?


Top
 Profile  
 
 Post subject:
PostPosted: Wed May 08, 2013 7:43 pm 
Offline
Power Poster
Power Poster

Joined: Tue Apr 30, 2013 11:33 am
Posts: 80
No it's the best posible time for you to do this....I gotta say man in my opinion your on way to much and ur gunna be able to drop freakin half without feeling anything.....


Top
 Profile  
 
 Post subject:
PostPosted: Wed May 08, 2013 7:55 pm 
Offline
Power Poster
Power Poster

Joined: Tue Apr 30, 2013 11:33 am
Posts: 80
Dude people with awful I.v. habits can stabilize on one or two milligrams.... Suboxone is the most grossly overprescribed drug ever...in my opinion ok...anybody can stabilize on a few milligrams even high dose methadone patients who are better off on methadone for maintenance ....I won't get into why cuz then ill likely have people all angry but yea please don't be taking doses like 32 24 or even 16 it's just bad news man some people will say you need doses like that to be fully saturated and not have cravings and I just don't feel that way....you will stabilize on the dose you take it just takes a month sometimes to realy stabilize so people think there not using enough and there doctors agree of course lol...


Top
 Profile  
 
   
 Post subject: cool thanks
PostPosted: Thu May 09, 2013 4:54 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Wed May 08, 2013 7:22 am
Posts: 16
Yea I figure.d I was over dosed but the addict part of me was like woohoo. Lol. Did it really stop working for you?


Top
 Profile  
 
 Post subject: Semperfi
PostPosted: Thu May 09, 2013 11:13 am 
Offline
One Month or More
One Month or More

Joined: Sat Apr 27, 2013 7:50 am
Posts: 33
You are VERY informative! Thank you! I have both those meds, I only started with taking one Ltyrosine because it said an hour before each meal. And the htp twice a day. So I think I will change that around a bit. Seriously, Thank you soo much!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 11 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group